Male breast cancer linked to Finasteride
The latest health news for men is reporting that Finasteride a brand name medication known as Propecia for treating baldness in men has been shown to cause breast cancer. Other health news reports that the drug named Proscar which is used to treat enlarged prostate is also reported as causing breast cancer in men. Although it is not known definitely is finasteride actually causes male breast cancer, patients are being warned to report any symptoms such as nipple discharge, soreness or lumps to their doctors immediately. The following health news comes from Health Canada.
Health Canada says labels are being changed on finasteride drugs to add safety information on rare reports of breast cancer in men.
A Health Canada statement issued Thursday says male breast cancer has been reported in a small number of patients around the world using both the one-milligram and five-milligram formulations of the drug.
It says most reports have been associated with the five-milligram dosage.
However, the agency says based on available evidence, it’s not known for sure that finasteride can cause breast cancer — only that the possibility can’t be ruled out.
It says patients taking finasteride should report any changes in their breasts to their doctor.
Changes might include breast enlargement, lumps, tenderness, pain or nipple discharge.